Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Get acne with eating iron tablets, hair fall. What could be the cause? - Online Doctor Chats

Date : 26-Mar-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User:i get acne with eating iron tablets to teart my low iron serum ferritin...what could be the cause.. i also had hairfall i think cause of low serum ferritin...
Doctor:This is Dr. XXXXXXX
User:hello doc
User:i get acne with eating iron tablets to teart my low iron serum ferritin...what could be the cause.. i also had hairfall i think cause of low serum ferritin...
Doctor:First of all, I'd like to clarify that iron tablets do not cause acne
Doctor:Its probably a coincidence
Doctor:The most important treatment for low iron is a proper diet
Doctor:You need to have a proper and balanced diet
User:but i have rosacea and it definately flares up when have iron tablets or any iron XXXXXXX food supplment
User:doc its definaely not a co incident
User:i have kept a tab of it so many times..
Doctor:Rosacea is a different condition from acne
Doctor:I was commenting on acne
User:sorry i should have been more specific
Doctor:Not an issue at all
User:so do you think there is a connection between iron tablets and rosacea
Doctor:It is well known that some people with rosacea get flare ups with iron
Doctor:Does it happen when you have iron XXXXXXX food as well?
User:oh what can be done cause if dont take iron supplents i get hairfall and if do my rosacea flares
Doctor:what is your haemoglobin level?
User:yes if i have palak soup everyday for a week or more
User:i think it HB was 11 bt serum ferritin was 14
Doctor:The haemoglobin levels are low
Doctor:You would definitely need treatment
Doctor:There are 2 options, Pancham
Doctor:One is we give you oral iron and manage your rosacea aggressively
User:pls go ahaed
User:ahead i mean
Doctor:Secondly, we can give you injectable iron so that a large amount can go in and you dont have such frequent flare ups
Doctor:The whole dose required for you can be calculated and can be given in a few shots
Doctor:After that, continue taking a healthy diet
User:that wont flare my rosacea
Doctor:It will
Doctor:But there would be fewer flare ups
Doctor:As it would go and fill up the stores
User:and when you say manage rosacea aggresively you are reffering to
Doctor:It means managing the flare ups
User:and how to do that
Doctor:Because the bottom line is it will take 3-4 months of therapy with iron to take care of your deficiency
User:right now i just use sunscreen , aloe vera gel and a mild facewash
Doctor:we can use steroids and other drugs if it becomes very bad
Doctor:So what I would suggest is that you speak with your dermatologist
Doctor:He would be the best person to tell you how you can manage your rosacea and take the iron
User:Sure...thank you..will consider the options you have given
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor